Hard Time with Anxiety/Panic - Anxiety and Depre...

Anxiety and Depression Support
45,480 members46,840 posts

Hard Time with Anxiety/Panic

opalgrl2308
opalgrl2308

I'm new here, and I am experiencing a really difficult period of panic/anxiety right now. I have had some suicidal thoughts, but I DO NOT want to act on them, although the anxiety makes it feel like that's the only way out. I have been on meds for many years, and for a long time things were good. Now they're not. I'm tired of feeling this way, and I don't know what I'm supposed to do.....

9 Replies
oldestnewest

I am in a very similar place, and I'm so sorry you're in this spot. Do you have a counselor/therapist you're working with or any rescue medicine for the more intense moments of panic?

opalgrl2308
opalgrl2308 in reply to eharvey8

I do have a therapist; I've seen him quite a few times in the last while. I do have clonazepam and ativan, but I have found that in the last while I have been using them more frequently, and no longer feel an affect from them. Not sure how to handle that.... I do not want to drug myself up to the point of being completely out of it; I just want to function.

eharvey8
eharvey8 in reply to opalgrl2308

I'm glad to hear you have a therapist- maybe consider seeing him more often? also, there's a world of different medicines to try out there so definitely plan to see a psychiatrist soon about your medicines having less of an effect. I have had luck with propranolol and and looking into hydroxyzine, so maybe ask your doctor about those or some other ones (definitely don't try to seek the meds out on your own, of course). None of my meds have ever made me "out of it," though I do understand the concern, but just know there's so many options out there so do not give up on finding a good medicine option. Also natural things like meditation are super helpful for me so maybe worth a try. Best wishes

opalgrl2308
opalgrl2308 in reply to eharvey8

Thank you very much. I do have an appointment with him this Friday, and we will review all my meds. I will continue with my meditation/relaxtion videos, and go from there.

Welcome opalgrl2308... it sounds like your medication may no longer be working. Once this happens it brings about withdrawal symptoms even though you are still on the meds.

It's time to see your prescribing doctor allowing him to reassess your meds.

This happened to me as well after being left on an antianxiety med for years. Keep us updated after seeing your doctor. This is the first step in feeling better again. You will be okay however, DO NOT get off the medicine yourself. xx

opalgrl2308
opalgrl2308 in reply to Agora1

Thank you.... I do have an appointment with my family doctor soon, and I have no intention of stopping the meds myself. I admit that in better periods of time, I have forgotten them, and then I do feel it. I now have an app on my phone to remind me. I'm going to see what she says about things.

Agora1
Agora1 in reply to opalgrl2308

Good Luck with your appointment.

Wishing you well. xx

opalgrl2308
opalgrl2308 in reply to Agora1

Thank you very much.

You may also like...